Alert archive / Oklahoma / Red Flag Warnings in 2024
Red Flag Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Oct 24, 2024, 8:48 AM CDT for 6 counties in Oklahoma. It took effect at Oct 24, 2024, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2024, 8:48 AM CDT (13:48 UTC)
- In effect from
- Oct 24, 2024, 12:00 PM CDT
- Expired
- Oct 24, 2024, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WWUS84 KTSA 241348 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 848 AM CDT Thu Oct 24 2024 OKZ054>056-059>061-064-242200- /O.NEW.KTSA.FW.W.0004.241024T1700Z-241025T0000Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek- 848 AM CDT Thu Oct 24 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Pawnee, Tulsa, Rogers, and Creek counties. * WIND...South winds 15 to 25 mph with gusts to around 35 mph. * HUMIDITY...Afternoon humidity falling into the upper 20 percent range. * TEMPERATURE...High temperatures 90 to 95. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
1 follow-up statement
134 WWUS84 KTSA 242357 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 657 PM CDT Thu Oct 24 2024 OKZ054>056-059>061-064-250100- /O.EXP.KTSA.FW.W.0004.000000T0000Z-241025T0000Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek- 657 PM CDT Thu Oct 24 2024 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... Breezy/gusty southerly winds will persist over the next hour or two before subsiding. Relative humidity values will slowly climb as the evening continues to progress and should limit additional fire weather concerns. $$ Mejia
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 24, 6:22 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 24, 6:22 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 622 AM CDT Thu Oct 24 2024 ...New AVIATION... .SHORT TERM... (Today) Issued at 222 AM CDT Thu Oct 24 2024 Surface frontal boundary that moved into the area yesterday is retreating back northward across northeast Oklahoma this morning as warm advection increases ahead of the next system. A zone of mid level cloud cover within the stronger warm advection regime could squeeze out a few light showers early this morning across far northeast Oklahoma and northwest Arkansas. Any activity will be light and should spread north of the forecast area by shortly after sunrise. Focus for today will then turn to another day of record heat and elevated fire weather concerns areawide. Southerly winds will strengthen this morning into the afternoon as strong surface cyclogenesis commences over the Texas Panhandle in response to an approaching mid level shortwave trough moving out of the Rockies. The combination of gusty winds, record temperatures, and relatively low humidity will raise fire weather concerns...especially across portions of Osage/Pawnee Counties were moisture will be lowest. Elsewhere, low level moisture will be on the increase throughout the afternoon, easing concerns somewhat. Nevertheless, with the ongoing drought and windy conditions a fire danger statement will be issued areawide with the ability of any fire to rapidly spread through the dry fuels if ignited. Highs will once again top out in the upper 80s to mid 90s this afternoon. Bowlan && .LONG TERM... (Tonight through Wednesday) Issued at 222 AM CDT Thu Oct 24 2024 The aforementioned shortwave will quickly slide across the Central Plains overnight tonight, driving a stronger frontal boundary through the area. A few showers/storms appear possible along the boundary with slightly deeper moisture in place than previous frontal passages. The best chances look to stay north of the local region, closer to the larger forcing associated with the shortwave. forecast soundings also show cloud bases to be quite elevated with dry air below likely causing much of the precip to evaporate before reaching the ground. However, will maintain slight chance to low chance PoPs across northeast Oklahoma into northwest Arkansas for the overnight period with chance decreasing further south and west. Any precip looks to stay on the light side for those lucky enough to see it. More seasonable conditions will follow the frontal boundary on Friday and throughout the weekend, with highs mostly back down into the 70s. A few spotty showers remain possible through the weekend in close proximity to the stalled out boundary draped across southeastern Oklahoma, but again chances are low and any meaningful precip is unlikely. Warm return flow returns by early next week, with well above normal temps and at least a couple more days of breezy conditions leading to further fire weather concerns. Guidance continues to indicate a shift in the pattern to stronger western CONUS troughing toward the middle part of next week and heading into November. This could bring more widespread rain chances and more seasonable temperatures toward the end of this forecast. Bowlan && .AVIATION... (12Z TAFS) Issued at 620 AM CDT Thu Oct 24 2024 VFR conditions will continue for the entire forecast period. South winds will gust to 20-30 knots at times today, with winds diminishing and shifting to the north by late in the period at the northeast Oklahoma sites following the passage of a cold front. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 61 78 50 / 0 20 0 0 FSM 91 64 86 60 / 0 10 10 10 MLC 91 63 83 54 / 0 10 0 10 BVO 93 55 77 43 / 10 30 0 0 FYV 87 61 82 49 / 0 20 10 10 BYV 86 65 80 52 / 0 20 10 10 MKO 89 64 81 54 / 0 20 0 10 MIO 89 59 76 46 / 10 30 0 0 F10 90 62 80 52 / 0 10 0 10 HHW 88 61 87 61 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...05
Hazardous weather outlook, Oct 24, 4:45 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 AM CDT Thu Oct 24 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-250945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 AM CDT Thu Oct 24 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Late Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Morning. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Morning. DISCUSSION... Gusty southerly winds will increase this morning and be gusting near 30 mph by this afternoon across the region. The gusty winds combined with record heat and dry conditions will lead to an elevated fire weather threat areawide this afternoon. The worst conditions will be across portions of northeast Oklahoma where humidity will be the lowest and winds the strongest for a few hours this afternoon. By tonight, a cold front will move into the region and a few scattered showers or thunderstorms will be possible, mainly after midnight, across northeast Oklahoma. Severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...No Hazards. SUNDAY...High Wind Potential. MONDAY AND TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY...High Wind Potential. EXTENDED DISCUSSION... After a few quiet days this weekend, strong southerly winds return by the early part of next week. The gusty southerly winds and warm temperatures will once again pose a fire weather threat across the region, especially in the absence of any meaningful rainfall. weather.gov/tulsa contains additional information.
Nearby
Red Flag Warnings in Oklahoma, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.